Alert archive / Montana / Winter Storm Warnings in 2012
Winter Storm Warning 17, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Oct 22, 2012, 3:15 AM MDT. It took effect at Oct 22, 2012, 3:00 PM MDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2012, 3:15 AM MDT (09:15 UTC)
- In effect from
- Oct 22, 2012, 3:00 PM MDT
- Expired
- Oct 23, 2012, 10:07 AM MDT
- In force
- 19 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
539 WWUS45 KTFX 220915 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 315 AM MDT MON OCT 22 2012 MTZ009-048-222200- /O.UPG.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/ /O.NEW.KTFX.WW.Y.0034.121022T2100Z-121023T1800Z/ /O.NEW.KTFX.WS.W.0017.121022T2100Z-121023T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 315 AM MDT MON OCT 22 2012 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY FOR ELEVATIONS ABOVE 4500 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY FOR ELEVATIONS BELOW 4500 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET FOR HEAVY SNOW... WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET FOR SNOW IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WIDESPREAD SNOW WILL DEVELOP OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON. PRECIPITATION OVER THE LOWER ELEVATIONS WILL START AS A RAIN SNOW MIX THEN CHANGE OVER TO SNOW MONDAY EVENING. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE AT LOWER ELEVATIONS WITH UP TO 20 INCHES POSSIBLE IN THE MOUNTAINS ALONG THE CONTINENTAL DIVIDE. THE HIGHEST SNOWFALL AMOUNTS ARE EXPECTED TO OCCUR AT ELEVATIONS ABOVE 7000 FEET. * WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ010-222200- /O.UPG.KTFX.WS.A.0009.121022T2100Z-121023T1800Z/ /O.NEW.KTFX.WW.Y.0034.121022T2100Z-121023T1800Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 315 AM MDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: A MIX OF RAIN AND SNOW WILL DEVELOP ACROSS THE PLAINS OF EASTERN GLACIER COUNTY THIS AFTERNOON THEN CHANGE TO SNOW THIS EVENING. * SNOW ACCUMULATIONS: 3 TO 6 INCHES OF SNOW ARE POSSIBLE. * WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES MAY BECOME DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
4 follow-up statements
388 WWUS45 KTFX 222102 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 302 PM MDT MON OCT 22 2012 MTZ009-048-230600- /O.CAN.KTFX.WW.Y.0034.000000T0000Z-121023T1800Z/ /O.CON.KTFX.WS.W.0017.000000T0000Z-121023T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 302 PM MDT MON OCT 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY BELOW 4500 FEET AND REPLACED IT WITH A WINTER STORM WARNING. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY FOR ELEVATIONS ABOVE 4500 FEET. A WINTER STORM WARNING IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING: WIDESPREAD SNOW WILL DEVELOP OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT BY LATE THIS AFTERNOON. SNOW WILL BE HEAVY AT TIMES. SNOW WILL DIMINISH TUESDAY MORNING. * SNOW ACCUMULATIONS: TOTAL AMOUNTS OF 8 TO 12 INCHES ARE LIKELY WITH ISOLATED AMOUNTS OF 16 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: NORTHEAST TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES WILL BECOME DIFFICULT WITH SNOW COVERED ROADS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ010-230600- /O.UPG.KTFX.WW.Y.0034.000000T0000Z-121023T1800Z/ /O.EXA.KTFX.WS.W.0017.121022T2100Z-121023T1800Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 302 PM MDT MON OCT 22 2012 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING: SNOW WILL DEVELOP BY LATE THIS AFTERNOON. SNOW WILL BE HEAVY AT TIMES. SNOW WILL DIMINISH TUESDAY MORNING. * SNOW ACCUMULATIONS: 3 TO 7 INCHES ARE LIKELY. * WINDS AND VISIBILITY: NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL COULD BECOME DIFFICULT SNOW COVERED ROADS AND POOR VISIBILITIES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ014-044>046-049-230600- /O.NEW.KTFX.WW.Y.0035.121022T2102Z-121023T1800Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN... ROGERS PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD 302 PM MDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON MDT TUESDAY. * TIMING: SNOW OVER SOUTHWEST MONTANA WILL SPREAD NORTH THE REST OF THIS AFTERNOON. SNOW WILL DIMINISH LATE TONIGHT THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS: 2 TO 5 INCHES ARE LIKELY. * WINDS AND VISIBILITY: SOUTHERLY WINDS 5 TO 15 MPH ARE EXPECTED. VISIBILITIES WILL BE POOR AT TIMES. * OTHER IMPACTS: TRAVEL WILL BE HAMPERED BY SNOW COVERED ROADS AND POOR VISIBILITIES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...SHELBY...CONRAD... CHESTER...FLESHER PASS...LINCOLN...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-012-015-050-051-054-055-230600- /O.NEW.KTFX.WW.Y.0035.121022T2102Z-121023T1100Z/ BEAVERHEAD-CASCADE-MADISON-JUDITH BASIN-FERGUS-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS... KINGS HILL PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS... TWIN BRIDGES...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE... WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 302 PM MDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 AM MDT TUESDAY. * TIMING: SNOW WILL CONTINUE THROUGH THE EVENING AND DIMINISH AFTER MIDNIGHT. * SNOW ACCUMULATIONS: 2 TO 5 INCHES ARE LIKELY. * WINDS AND VISIBILITY: SOUTHERLY WINDS 5 TO 15 MPH ARE EXPECTED. VISIBILITIES WILL BE POOR AT TIMES. * OTHER IMPACTS: TRAVEL WILL BE HAMPERED BY SNOW COVERED ROADS AND POOR VISIBILITIES. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE... GREAT FALLS...KINGS HILL PASS...BIG HOLE PASS...CHIEF JOSEPH PASS... DILLON...MONIDA PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS... TWIN BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
286 WWUS45 KTFX 230325 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 925 PM MDT MON OCT 22 2012 MTZ050-051-230430- /O.CAN.KTFX.WW.Y.0035.000000T0000Z-121023T1100Z/ JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 925 PM MDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS DIMINISHED AND EXPECT VERY LITTLE IF ANY ADDITIONAL SNOW ACCUMULATION THE REST OF TONIGHT. $$ MTZ009-010-048-231100- /O.CON.KTFX.WS.W.0017.000000T0000Z-121023T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 925 PM MDT MON OCT 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. * TIMING: SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE NIGHT. SNOW WILL DIMINISH TUESDAY MORNING. * SNOW ACCUMULATIONS: TOTAL AMOUNTS OF 8 TO 12 INCHES ARE LIKELY IN THE MOUNTAINS WITH ISOLATED AMOUNTS OF 16 INCHES. SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE LIKELY OVER THE PLAINS. * WINDS AND VISIBILITY: NORTHEAST TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES WILL BECOME DIFFICULT WITH SNOW COVERED AND ICY ROADS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ014-044>046-049-231100- /O.CON.KTFX.WW.Y.0035.000000T0000Z-121023T1800Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN... ROGERS PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD 925 PM MDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. * TIMING: SNOW WILL CONTINUE AND THEN DIMINISH LATE TONIGHT THROUGH TUESDAY MORNING. * SNOW ACCUMULATIONS: 2 TO 5 INCHES ARE LIKELY. * WINDS AND VISIBILITY: NORTH TO EAST WINDS 5 TO 15 MPH ARE EXPECTED. VISIBILITIES WILL BE POOR AT TIMES. * OTHER IMPACTS: TRAVEL WILL BE HAMPERED BY SNOW COVERED ROADS AND POOR VISIBILITIES. BRIDGES COULD BE ICY. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CHESTER... SHELBY...FLESHER PASS...LINCOLN...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-012-015-054-055-231100- /O.CON.KTFX.WW.Y.0035.000000T0000Z-121023T1100Z/ BEAVERHEAD-CASCADE-MADISON-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS... KINGS HILL PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS... TWIN BRIDGES...WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS... BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 925 PM MDT MON OCT 22 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MDT TUESDAY. * TIMING: SNOW WILL DIMINISH OVER CASCADE COUNTY LATER TONIGHT. SNOW OVER BEAVERHEAD COUNTY WILL SPREAD EAST REACHING GALLATIN AND MEAGHER COUNTIES AFTER MIDNIGHT. * SNOW ACCUMULATIONS: 2 TO 5 INCHES ARE LIKELY. * WINDS AND VISIBILITY: SOUTHERLY WINDS 5 TO 15 MPH ARE EXPECTED IN THE VALLEYS WITH SOUTHERLY WINDS 15 TO 25 MPH IN THE MOUNTAINS. VISIBILITIES WILL BE POOR AT TIMES. * OTHER IMPACTS: TRAVEL WILL BE HAMPERED BY SNOW COVERED ROADS AND POOR VISIBILITIES. BRIDGES COULD BECOME ICY. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST YELLOWSTONE...BIG HOLE PASS...CHIEF JOSEPH PASS... DILLON... MONIDA PASS...GREAT FALLS...KINGS HILL PASS... ENNIS... NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
021 WWUS45 KTFX 230847 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 247 AM MDT TUE OCT 23 2012 MTZ014-044>046-049-231000- /O.CAN.KTFX.WW.Y.0035.000000T0000Z-121023T1800Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN... ROGERS PASS...SHELBY...CHESTER...CONRAD...FAIRFIELD 247 AM MDT TUE OCT 23 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. THE MAIN SNOW AREA HAS MOVED INTO SOUTHERN CANADA. SPOTTY LIGHT SNOW SHOWERS WILL OCCUR THIS MORNING BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ MTZ008-012-015-054-055-231000- /O.CAN.KTFX.WW.Y.0035.000000T0000Z-121023T1100Z/ BEAVERHEAD-CASCADE-MADISON-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS... KINGS HILL PASS...ENNIS...NORRIS HILL...RAYNOLDS PASS... TWIN BRIDGES...WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS... BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 247 AM MDT TUE OCT 23 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS ENDED ACROSS MOST OF THE REGION. SPOTTY LIGHT SNOW SHOWERS ARE POSSIBLE THROUGH THIS MORNING BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ MTZ009-010-048-231800- /O.CON.KTFX.WS.W.0017.000000T0000Z-121023T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 247 AM MDT TUE OCT 23 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING: SNOW...MODERATE AT TIMES...WILL CONTINUE THROUGH THE MORNING HOURS. * SNOW ACCUMULATIONS: TOTAL AMOUNTS OF 8 TO 12 INCHES ARE LIKELY IN THE MOUNTAINS WITH ISOLATED AMOUNTS OF 16 INCHES. SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE LIKELY OVER THE PLAINS. * WINDS AND VISIBILITY: NORTHEAST TO NORTHWEST WINDS OF 10 TO 20 MPH WILL CAUSE AREAS OF DRIFTING SNOW WITH REDUCED VISIBILITIES. * OTHER IMPACTS: TRAVEL THROUGH MOUNTAIN PASSES WILL BECOME DIFFICULT WITH SNOW COVERED AND ICY ROADS. HUNTERS AND OTHER OUTDOOR ENTHUSIASTS SHOULD BE PREPARED FOR WINTER CONDITIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
815 WWUS45 KTFX 231607 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1007 AM MDT TUE OCT 23 2012 MTZ009-010-048-231715- /O.CAN.KTFX.WS.W.0017.000000T0000Z-121023T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 1007 AM MDT TUE OCT 23 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING. THE SNOW HAS ENDED OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA THIS MORNING. THUS THE WINTER STORM WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 21, 10:50 PM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Oct 21, 10:50 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1050 PM MDT SUN OCT 21 2012 UPDATED AVIATION SECTION .DISCUSSION... NO CHANGES TO THE FORECAST FOR TONIGHT...HOWEVER...CONFIDENCE IN THE PROBABILITY OF PRECIPITATION REMAINS LOW. MODELS AGREE ON AN UPPER LEVEL JET PUSHING THROUGH THE AREA TONIGHT BUT DIFFER ON THE AMOUNT OF MOISTURE OVER THE AREA. SATELLITE DATA HAS BEEN SHOWING INCREASING CLOUD COVER OVER SOUTHWEST MONTANA AND PORTIONS OF CENTRAL MONTANA FOR THE LAST FEW HOURS. THE POSSIBILITY FOR SCATTERED SNOW SHOWERS SHOULD INCREASE LATER TONIGHT AS LIFT ASSOCIATED WITH APPROACHING THE UPPER LEVEL JET COMBINES WITH THE INCREASING MOISTURE OVER THE AREA. THEREFORE WILL CONTINUE TO SIDE WITH THE WETTER MODELS AND KEEP A CHANCE FOR SNOW SHOWERS IN THE FORECAST FOR PORTIONS OF SOUTHWEST AND NORTH CENTRAL MONTANA. LANGLIEB && .AVIATION... UPDATED 0450Z. SOUTHWEST FLOW ALOFT CONTINUES. MID AND HIGH LEVEL CLOUDS WILL INCREASE AS A DISTURBANCE ALOFT MOVES ACROSS THE AREA OVERNIGHT. ISOLATED SHOWERS ASSOCIATED WITH THIS FEATURE ARE POSSIBLE AFTER 08Z. SURFACE WINDS WILL REMAIN LIGHT. VFR CONDITIONS WILL PREVAIL WITH MVFR CONDITIONS POSSIBLE IN THE VICINITY OF SHOWERS. MOUNTAINS MAY BE OBSCURED AT TIMES. && .PREV DISCUSSION... /ISSUED 550 PM MDT SUN OCT 21 2012/ TONIGHT THROUGH TUESDAY...CENTRAL AND SOUTHWEST MONTANA WILL ENTER THE WORK WEEK WITH AN ACTIVE WEATHER PATTERN AND COOLER TEMPERATURES. A LARGE UPPER LEVEL LOW IS CURRENTLY CENTERED ALONG THE BRITISH COLUMBIA COAST WITH SOUTHWEST FLOW ALOFT EXTENDING FROM THE NORTHERN CALIFORNIA COAST TO MONTANA. THIS SYSTEM WILL DRIFT TO THE SOUTH OVERNIGHT...BECOMING CENTERED ALONG THE OREGON COAST BEFORE SWINGING INLAND AND ACROSS THE NORTHERN ROCKIES. UNFORTUNATELY THE VARIOUS FORECAST MODELS ARE UNABLE TO RESOLVE THE FINE DETAILS OF THIS SYSTEM SO THERE CONTINUES TO BE QUITE A BIT OF UNCERTAINTY. AT THIS TIME IT APPEARS THAT AN INITIAL SHORTWAVE IN THE SOUTHWEST FLOW ALOFT WILL SWEEP ACROSS MY SOUTHEAST ZONES OVERNIGHT WITH SCATTERED SNOW SHOWERS EXPECTED OVER THE LITTLE BELT MOUNTAINS AND THE LEWISTOWN AREA BY MIDNIGHT. THERE SHOULD BE A SHORT-LIVED BREAK IN CLOUD COVER AND SHOWER ACTIVITY MONDAY MORNING BUT A SECOND...STRONGER WAVE WILL MOVE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA MONDAY AFTERNOON. PRECIPITATION COULD BE WIDESPREAD ACROSS THE REGION MONDAY NIGHT BUT...AS MENTIONED BEFORE...MODELS ARE HAVING A VERY ROUGH TIME NAILING DOWN WHERE AND HOW MUCH PRECIPITATION WILL FALL. IT CONTINUES TO APPEAR THAT THE BEST LIKELIHOOD FOR WIDESPREAD ACCUMULATING SNOWS WILL BE IN MY FAR NORTHWEST ZONES INCLUDING GLACIER NATIONAL PARK. IN THIS AREA I WILL ALLOW THE CURRENT WINTER STORM WATCH TO REMAIN IN PLACE FOR NOW. UNSETTLED AND COOL WEATHER WILL LIKELY CONTINUE TO AFFECT THE REGION THROUGH TUESDAY. MPJ TUESDAY NIGHT THROUGH SUNDAY...OVERALL WEATHER PATTERN WILL FEATURE A DEEP UPPER LEVEL TOUGH ALONG THE WEST COAST MID- WEEK...GRADUALLY SHIFTING EASTWARD...MAINTAINING A BROAD/COLD CYCLONIC FLOW ALOFT OVER THE REGION THROUGH THE REMAINDER OF THE WEEK. UPPER LEVEL FEATURES EMBEDDED WITHIN THE BROADER TROUGH ARE STILL NOT WELL AGREED UPON BY THE MEDIUM RANGE MODELS...HOWEVER SOMEWHAT BETTER CONSENSUS HAS DEVELOPED WITH RESPECT TO ENERGY WITHIN THE TROUGH CONSOLIDATING OVER CENTRAL CANADA BY MIDWEEK WHILE PART OF THE ENERGY REMAINS OF OFFSHORE AND SWINGS INLAND INTO THE WESTERN U.S. LATER IN THE WEEK. CIRCULATION AROUND THE CANADIAN PORTION OF THE TROUGH NOW APPEARS LIKELY TO SEND A SIGNIFICANTLY COLD AIRMASS SOUTH ALONG THE ROCKIES INTO AT LEAST THE NORTHERN TWO THIRDS OF THE FORECAST AREA FOR THE WEDNESDAY THROUGH FRIDAY PERIOD. CURRENT OBSERVATIONS IN THE SOURCE REGION OF NW CANADA/AK SHOW THAT COLD AIR HAS BEGUN TO POOL AND SHOULD SUPPORT TEMPERATURES IN THE 20S AND 30S FOR HIGH TEMPS DURING THIS PERIOD AS THE COLD AIRMASS SETTLES INTO THE AREA. MODEL DIFFERENCES ARE LARGEST WITH RESPECT TO SHORTWAVE ENERGY ROTATING THROUGH THE TROUGH TUESDAY NIGHT THROUGH SATURDAY...HOWEVER THE BULK OF THE ENERGY LOOKS TO STAY SOUTH OF THE REGION...WITH PERIODS OF SNOW SHOWERS EXPECTED TO OCCUR UNDER THE COLD CYCLONIC FLOW...HOWEVER AMOUNTS GENERALLY LOOK LIGHT. MODEL DIFFERENCES INCREASE FURTHER NEXT WEEKEND WITH REGARD TO THE EASTWARD PROGRESSION OF THE UPPER TROUGH LEADING TO LOW CONFIDENCE IN BOTH TEMPERATURE AND PRECIPITATION FORECASTS AT THIS TIME. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 27 47 30 43 / 20 20 50 30 CTB 20 41 22 34 / 10 20 70 50 HLN 27 48 31 45 / 10 40 50 30 BZN 26 50 30 48 / 30 50 50 30 WEY 20 44 22 38 / 20 70 60 40 DLN 26 49 28 45 / 10 50 50 40 HVR 27 50 33 44 / 10 20 60 40 LWT 27 46 30 44 / 40 50 50 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...LANGLIEB/MPJ LONG TERM...HOENISCH AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Oct 21, 4:58 AM MDT, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 458 AM MDT SUN OCT 21 2012 MTZ009-010-048-221100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 458 AM MDT SUN OCT 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS IN EFFECT FOR MONDAY AFTERNOON THROUGH NOON ON TUESDAY. A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES BRINGING COLDER TEMPERATURES AND PERIODS OF ACCUMULATING SNOW. THREE TO SIX INCHES ARE POSSIBLE IN THE LOWER ELEVATIONS WITH 12 TO 20 INCHES POSSIBLE IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY SNOWFALL AMOUNTS AND INFORMATION ON ANY WEATHER RELATED IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ011-047-221100- HILL-BLAINE- 458 AM MDT SUN OCT 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT UNTIL 9 AM THIS MORNING. VISIBILITIES AS LOW AS ONE QUARTER MILE AND SLICK SPOTS ON ROADS AND BRIDGES WILL AFFECT DRIVING ON LOCAL ROADS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES MONDAY AFTERNOON THROUGH LATE TUESDAY BRINGING COLDER TEMPERATURES AND PERIODS OF LIGHT RAIN...RAIN SNOW MIX...AND LIGHT SNOW. LOWER ELEVATION SITES WILL SEE LITTLE TO NO SNOW ACCUMULATION WITH 2 TO 3 INCHES POSSIBLE IN THE BEARS PAW MOUNTAINS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY SNOWFALL AMOUNTS AND INFORMATION ON ANY WEATHER RELATED IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ008-012>015-044>046-049>055-221100- BEAVERHEAD-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 458 AM MDT SUN OCT 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PACIFIC WEATHER SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES MONDAY AFTERNOON THROUGH LATE TUESDAY BRINGING COLDER TEMPERATURES AND PERIODS OF LIGHT RAIN...RAIN SNOW MIX...AND LIGHT SNOW. LOWER ELEVATION SITES WILL SEE LITTLE TO NO SNOW ACCUMULATION WITH 1 TO 3 INCHES POSSIBLE IN THE MOUNTAIN RANGES OF CENTRAL AND SOUTHWEST MONTANA. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY SNOWFALL AMOUNTS AND INFORMATION ON ANY WEATHER RELATED IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:15 AM MDT | Winter Weather Advisory | TFX | 12 hr | |
| Oct 22, 3:02 PM MDT | Winter Weather Advisory | TFX | 12 hr |
Nearby
Winter Storm Warnings in Montana, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.